Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
January 1990

Fulminant Hepatic Failure Associated With Intravenous Erythromycin Lactobionate

Author Affiliations

From the Department of Medicine, St Francis Medical Center, Cape Girardeau, Mo (Dr Gholson), and the Department of Pathology, Rose Medical Center, Denver, Colo (Dr Warren). Dr Gholson is now with the Division of Gastroenterology, Louisiana State University School of Medicine, Shreveport.

Arch Intern Med. 1990;150(1):215-216. doi:10.1001/archinte.1990.00390130175030

• Fatal fulminant hepatic failure accompanied by brisk hemolysis developed in an elderly man after intravenous administration of erythromycin lactobionate for a lower respiratory infection. To our knowledge, this is the first case of fatal hepatotoxicity associated with intravenous erythromycin therapy. Erythromycin should be added to the list of drugs that can cause fulminant hepatic failure.

(Arch Intern Med. 1990;150:215-216)